Alert archive / Virginia / High Wind Watches in 2019
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Feb 23, 2019, 1:56 AM EST for 27 counties in Virginia; 4 counties in West Virginia; 5 counties in North Carolina. It took effect at Feb 24, 2019, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 1:56 AM EST (06:56 UTC)
- In effect from
- Feb 24, 2019, 7:00 AM EST
- Expired
- Feb 23, 2019, 4:08 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
All 36 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS71 KRNK 230656 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 156 AM EST Sat Feb 23 2019 ...Strong gusty winds expected Sunday into Monday morning... NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-231500- /O.NEW.KRNK.HW.A.0002.190224T1200Z-190225T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 156 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... The National Weather Service in Blacksburg has issued a High Wind Watch, which is in effect from Sunday morning through Monday morning. * Winds...West 25 to 35 mph with gusts over 60 mph possible. * Timing...Winds increasing Sunday morning and continuing through Sunday night into early Monday morning, especially at the higher elevations. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. Driving high profile vehicles will be very difficult. * Locations...Along and west of the Blue Ridge * Hazards...Strong wind gusts PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NCZ003-019-VAZ032>035-231500- /O.NEW.KRNK.HW.A.0002.190224T1700Z-190225T0000Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Dobson, Wilkesboro, Stuart, Rocky Mount, Bedford, and Amherst 156 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Blacksburg has issued a High Wind Watch, which is in effect from Sunday afternoon through Sunday evening. * Winds...West 20 to 30 mph with gusts near 60 mph possible. * Timing...Sunday afternoon into Sunday evening. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. Driving high profile vehicles will be very difficult. * Locations...Along and east of the Blue Ridge into the foothills. * Hazards...Strong wind gusts PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
533 WWUS71 KRNK 232108 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 408 PM EST Sat Feb 23 2019 ...Strong Gusty Winds Expected Sunday into Monday Morning... .A strong cold front will cross the region Sunday, followed by an abrupt increase in westerly winds. The gradient between high pressure to the southwest and deepening low pressure to the northeast will then keep strong winds going through the day on Wednesday. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-240515- /O.UPG.KRNK.HW.A.0002.190224T1200Z-190225T1500Z/ /O.NEW.KRNK.HW.W.0005.190224T1200Z-190225T1700Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 408 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO NOON EST MONDAY... The National Weather Service in Blacksburg has issued a High Wind Warning, which is in effect from 7 AM Sunday to noon EST Monday. The High Wind Watch is no longer in effect. * Winds...West 30 to 40 mph with gusts up to 60 mph. * Timing...Winds increasing Sunday morning and continuing through Sunday night into early Monday morning, especially at the higher elevations. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. Driving high profile vehicles will be very difficult. * Locations...Along and west of the Blue Ridge. * Hazards...Strong wind gusts PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph are likely to cause power outages...fallen trees... property damage...and dangerous driving conditions for high profile vehicles. Move unfastened items...such as garbage cans and deck furniture...indoors. && $$ NCZ003-019-VAZ032>035-240515- /O.UPG.KRNK.HW.A.0002.190224T1700Z-190225T0000Z/ /O.NEW.KRNK.HW.W.0005.190224T1700Z-190225T1700Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Dobson, Wilkesboro, Stuart, Rocky Mount, Bedford, and Amherst 408 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO NOON EST MONDAY... The National Weather Service in Blacksburg has issued a High Wind Warning, which is in effect from noon Sunday to noon EST Monday. The High Wind Watch is no longer in effect. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Timing...Sunday afternoon into Monday morning. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. Driving high profile vehicles will be very difficult. * Locations...East of the Blue Ridge into the foothills. * Hazards...Strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds are likely to cause power outages...fallen trees... property damage...and dangerous driving conditions for high profile vehicles. Move unfastened items...such as garbage cans and deck furniture...indoors. && $$ NCZ004-020-VAZ043-240515- /O.NEW.KRNK.HW.W.0005.190224T1700Z-190225T1700Z/ Stokes-Yadkin-Henry- Including the cities of Danbury, Yadkinville, and Martinsville 408 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO NOON EST MONDAY... The National Weather Service in Blacksburg has issued a High Wind Warning, which is in effect from noon Sunday to noon EST Monday. * Winds...West 25 to 35 mph with gusts up to 50 mph. * Timing...Sunday afternoon into Monday morning. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. Driving high profile vehicles will be very difficult. * Locations...Stokes, Yadkin and Henry Counties. * Hazards...Strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds are likely to cause power outages...fallen trees... property damage...and dangerous driving conditions for high profile vehicles. Move unfastened items...such as garbage cans and deck furniture...indoors. && $$ NCZ005-006-VAZ044>047-058-059-240515- /O.NEW.KRNK.WI.Y.0010.190224T1700Z-190225T0500Z/ Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- Including the cities of Eden, Yanceyville, Danville, Lynchburg, Appomattox, South Boston, and Keysville 408 PM EST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... The National Weather Service in Blacksburg has issued a Wind Advisory, which is in effect from noon Sunday to midnight EST Sunday night. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Sunday afternoon into Sunday evening. * Impacts...Tree limbs will be blown down. Trees in waterlogged soil will topple over, increasing the potential for power outages. * Locations...Piedmont counties from Lynchburg VA area south into northwestern North Carolina. * Hazards...Strong wind gusts PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds may cause minor property damage without extra precautions. Motorists in high profile vehicles should use extra caution until the winds subside. && $$ RCS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 22, 11:37 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 22, 11:37 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1137 PM EST Fri Feb 22 2019
.SYNOPSIS...
A warm front will slowly push north from the Southeast United
States into the Mid Atlantic by Sunday morning. This will be
followed closely by a cold front that will push through the
region Sunday, bringing an end to the rain by afternoon.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 140 PM EST Friday...
Inverted surface trough lingers across the Alleghanys into the
southern Blue Ridge this afternoon. Deepest axis of moisture per WV
remains situated from the lower-mid MS Valley east northeast into
the upper Ohio Valley and central Appalachians. Regional radar
showing mainly light band of rain/showers across our forecast area,
but have had some moderate rain set up across the Mountain Empire
southwest of the New River Valley prompting some flood advisories.
Pattern and models showing a lull in moderate to heavy rain this
evening, then surge of rainfall arrives from the TN Valley and
Carolinas late tonight as upper support increases over the
southern/central Appalachians. All models are hitting the mountains
hardest with QPF late tonight through late Saturday but at the same
time this axis continues to move northeastward over the course of 12
to 18 hours.
Seeing how heavy the NAM/GFS and to an extent the ECM are showing
QPF, increasing rainfall amounts by another 1/4 to 1/2 inch
especially across VA and southern WV, with less in NC.
See hydro section below for more details on streams/river forecasts.
Another issue may arise late tonight/early Saturday and that is
freezing rain along the eastern slopes/highest ridges of the Blue
Ridge from Roanoke north and across the Alleghanys. Currently think
a wet ground and rates increasing with very shallow wedge will limit
this. Could see an advisory possibly being need across Amherst but
again looks isolated at best and may be handled better with a
Special Weather Statement.
Temps tonight will drop into or remain in the 30s, and with rain and
wedge in place Saturday should only see rises of about 5 to 10
degrees at most, except southwest VA outside the wedge where it could
reach 50.
Confidence in temps is medium, high in winds, and high in pops, but
medium to high on QPF, and low on ice.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 230 PM EST Friday...
Center of high pressure will move offshore, but the wedge will
continue to linger over the area for most of Saturday night. A cold
front will begin to erode the wedge across the mountains during the
evening. The wedge will erode across the piedmont overnight,
completely out of the area by sunrise. The wedge's primary threat is
to keep temperatures in the upper 30s. Outside the wedge, milder
temperatures in the mid to upper 40s are expected. Even though the
front is tracking over the area in the morning, dynamics are good
for a chance of thunder to be heard. Convection associated with the
front could produce another quarter to half of an inch of rain
Saturday night into Sunday morning.
The wedge will erode quickly Sunday morning as a cold front sweeps
across the region. This strong front will push across the area by a
closed low over the Great Lakes. Rain exits the area by Sunday
afternoon, then the winds will begin to blow. Sharp pressure rises
and a broad 50-60kts low level jet behind the front will bring
strong and gusty northwest winds across the entire forecast area.
The strongest winds will occur just behind the front Sunday
afternoon and evening. Breezy and gusty S-SW winds are also possible
ahead of the front, but to a lesser extent. With a wet ground, sub
advisory level wind speeds and gusts could topple trees and cause
power outages.
With the colder air lagging behind the front by a few hours,
temperatures are excepted to peak in the mid to upper 50s across the
mountains and into the 60s east. A cold blast of air will send
temperatures down into the 20s west of the Blue Ridge and low to
mid 30s east.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 245 PM EST Friday...
Winds will begin to subside Monday afternoon as high pressure builds
over the region. This cool high pressure will not stay long, moving
out to sea Tuesday night. A northern stream cold front will try to
join forces with a southern stream disturbance late Wednesday and
bring a chance for rain showers. At this time, the two do not phase
until both systems move off the Mid Atlantic Coast Wednesday
evening. Dry high pressure will briefly keep the area dry before the
next front brings rain to the region Thursday night into Friday
night.
Temperatures will be near normal Monday, then gradually warm above
normal Tuesday and Wednesday. Clouds and rain will bring
temperatures back to normal Thursday and Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1135 PM EST Friday...
Little change in the weather pattern through the TAF forecast
period across southwest Virginia, northwest North Carolina and
southeast West Virginia, with widespread IFR to LIFR ceilings
and MVFR visibilities. Light to moderate rain along with areas
of fog are expected.
Winds will generally trend toward the east and northeast as weak
lower pressure remains west of the central and southern
Appalachians and a strong wedge covers the mountains and
foothills.
Extended Aviation Discussion...
Cold front is expected to sweep east through the Mid Atlantic
area on Sunday, gradually diminishing/ending the threat for
precipitation with subsequent return to VFR conditions east of
the Blue Ridge during the afternoon.
However, colder upslope winds from the west or northwest
following the front will likely maintain the threat for sub-VFR
weather west of the Blue Ridge through Sunday night, but dry
air will allow VFR conditions to return to all areas Monday,
which should continue into Tuesday before the next frontal
system arrives in the Wed-Thu time frame.
Winds are expected to become strong and gusty behind the front
Sunday afternoon into Monday morning, especially over the
mountains, until high pressure can sufficiently build into the
region later Monday into Tuesday, thereby relaxing the pressure
gradient.
&&
.HYDROLOGY...
As of 1130 PM EST Friday...
Currently have a river flood warning out for Danville through South
Boston along the Dan River and at Randolph on the Roanoke River.
Guidance is suggestion potential minor flooding at Buckingham on
the James.
With where the axis of heaviest QPF is expected, have concerns that
some parts of the Roanoke, New, Greenbrier, Clinch and Holston
Rivers.
Smaller creeks and streams, especially along and west of the Blue
Ridge will likely stay elevated with flooding a good possibility by
Saturday.
Stay tuned for any flood advisories or warnings.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late Saturday night for VAZ007-009>020.
Flood Watch through Sunday morning for VAZ022>024-032>035-
043>047-058-059.
NC...Flood Watch through late Saturday night for NCZ001-002-018.
Flood Watch through Sunday morning for NCZ003>006-019-020.
WV...Flood Watch through late Saturday night for WVZ042>044-507-508.
&&
SYNOPSIS...RAB/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/WP
HYDROLOGY...AMS/WPHazardous weather outlook, Feb 22, 4:26 AM EST, 21 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 426 AM EST Fri Feb 22 2019 NCZ001-002-018-VAZ007-009>017-WVZ042-043-508-231000- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Mercer-Summers-Western Greenbrier- 426 AM EST Fri Feb 22 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, strong gusty winds will develop Saturday night and continue through Sunday night. The winds may topple trees and cause power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ022-032-033-043>047-058-059-231000- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Patrick- Franklin-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 426 AM EST Fri Feb 22 2019 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, strong gusty winds will develop Sunday. The winds may topple trees and cause power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ018>020-WVZ044-507-231000- Craig-Alleghany VA-Bath-Monroe-Eastern Greenbrier- 426 AM EST Fri Feb 22 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, a period of freezing rain is possible late tonight into early Saturday morning but no significant icing is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, strong gusty winds will develop Saturday night and continue through Sunday night. The winds may topple trees and cause power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ023-024-034-035-231000- Botetourt-Rockbridge-Bedford-Amherst- 426 AM EST Fri Feb 22 2019 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, a period of freezing rain is possible late tonight into early Saturday morning but no significant icing is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, strong gusty winds will develop Saturday night and continue through Sunday night. The winds may topple trees and cause power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:25 PM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 71 hr |
| Feb 22, 8:25 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Feb 23, 5:02 AM EST | Areal Flood Advisory | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe | 11 hr |
| Feb 23, 6:54 AM EST | Areal Flood Advisory | RNK | Giles | 7 hr |
| Feb 23, 8:04 AM EST | River Flood Warning | RNK | Tazewell | 24 hr |
| Feb 23, 8:32 AM EST | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 22 hr |
| Feb 23, 9:12 AM EST | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 31 hr |
| Feb 23, 9:12 AM EST | River Flood Warning | RNK | Giles | 34 hr |
| Feb 23, 9:32 AM EST | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig, Giles, Montgomery, Pulaski and 5 more | 9 hr |
| Feb 23, 9:40 AM EST | River Flood Warning | RNK | Botetourt | 38 hr |
| Feb 23, 12:37 PM EST | Flash Flood Watch | RNK | Pulaski, City of Radford | 22 hr |
| Feb 23, 12:54 PM EST | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Feb 23, 1:31 PM EST | Areal Flood Warning | RNK | Giles | 18 hr |
| Feb 23, 1:42 PM EST | Areal Flood Advisory | RNK | Halifax, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 6 hr |
| Feb 23, 2:00 PM EST | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Floyd and 6 more | 6 hr |
| Feb 23, 2:45 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 28 hr |
| Feb 23, 3:43 PM EST | Areal Flood Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 1 more | 21 hr |
| Feb 23, 3:47 PM EST | River Flood Warning | RNK | Carroll, Grayson, City of Galax | 15 hr |
| Feb 23, 4:08 PM EST | High Wind Warning | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 23 more | 44 hr |
| Feb 23, 4:08 PM EST | Wind Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 32 hr |
| Feb 23, 6:42 PM EST | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Feb 23, 5:37 PM EST | River Flood Warning | RNK | Rockingham | 31 hr |
Nearby
High Wind Watches in Virginia, 2019High Wind Watches in North Carolina, 2019High Wind Watches in West Virginia, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.